Home Cosmetic Science Talk Formulating General Science Loss of viscosity

  • Loss of viscosity

    Posted by tecnico3vinia on January 30, 2020 at 5:22 pm

    I’m formulating an hair mask , but when I add Spectrat, the formulation loses the viscosity, becoming liquid again.

    The formulation is:

    Water… 
    Glycerin… 1%
    D-Panthenol…1%
    Behetrimonium Chloride… 1.5%
    Sunquart MS (Behentrimonium Methosulfate (and) Cetearyl Alcohol… 1%
    Cetearyl Alcohol… 3.5%
    Butyrospermum Parkii Shea Butter… 0.5%
    Argania Spinosa Kernel Oil… 0.5%
    Helianthus Annus (Sunflower) Oil… 0.5%
    Vitamin E… 1%
    Polyquaternium-10… 1%
    Prodew 500… 1%
    Spectrastat… 1%

    Does anyone know what might be happening? The formulation loses all the viscosity when Spectrastat is added at the system.

    Thank you!

    tecnico3vinia replied 4 years, 4 months ago 2 Members · 2 Replies
  • 2 Replies
  • OldPerry

    Member
    January 30, 2020 at 8:21 pm

    I would guess because the Spectrastat (Caprylhydroxamic Acid (and) Caprylyl Glycol (and) Glycerin) is partly acidic (anionic) which is interacting with the Cationic surfactants in your system.  That changes that structure of the system and results in lower viscosity.

  • tecnico3vinia

    Member
    January 31, 2020 at 11:30 am

    Perry said:

    I would guess because the Spectrastat (Caprylhydroxamic Acid (and) Caprylyl Glycol (and) Glycerin) is partly acidic (anionic) which is interacting with the Cationic surfactants in your system.  That changes that structure of the system and results in lower viscosity.

    That makes sense. I will use Optiphen this time and see if this happens again. 

Log in to reply.